MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917322
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the operator attempted to establish a humeral io, which he stated he felt a pop, but then he was unable to unthread the stylet from the hollow needle.He thought he messed up the procedure then went straight to tibial w/a different needle.But, once again he was unable to unthread the stylet.Our ambulance provider arrived on scene, he used their ez-io system & was able to establish an io on the other tibia with no issues.There was no reported patient harm or injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that the operator "attempted to establish a humeral io, which he stated he felt a pop, but then he was unable to unthread the stylet from the hollow needle.He thought he messed up the procedure then went straight to tibial (w/a different needle).But, once again he was unable to unthread the stylet.Our ambulance provider arrived on scene, he used their ez-io system & was able to establish an io on the other tibia with no issues".There was no reported patient harm or injury.

Brand Name
EZ IO 25MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16683016
Report Number3011137372-2023-00085
Device Sequence Number15251555
Product Code FMI
UDI-Device Identifier10801902170344
UDI-Public10801902170344
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917322
Device Catalogue Number9001P-VC-005
Device Lot Number65112794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown